Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 24, 2016, 3:47 PM CDT for Chippewa County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2016, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 24, 2016, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, MN
The radar
The Sioux Falls radar (KFSD), 151 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WWUS83 KMPX 242047
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT SUN APR 24 2016
MNZ054-056-064-242115-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
347 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YELLOW MEDICINE...
SOUTHEASTERN LAC QUI PARLE AND CENTRAL CHIPPEWA COUNTIES...
AT 345 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER
YELLOW MEDICINE COUNTY BETWEEN CANBY AND GRANITE FALLS...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...CANBY...DAWSON...CLARKFIELD...WATSON...BOYD...PROVIDENCE...
HAZEL RUN...ST. LEO...MONTEVIDEO AIRPORT AND ASBURY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4474 9566 4472 9593 4466 9612 4465 9630
4504 9609 4507 9543
TIME...MOT...LOC 2045Z 209DEG 30KT 4481 9572
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 12:38 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 24, 12:38 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1238 PM CDT SUN APR 24 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT SUN APR 24 2016 A BAND OF SHOWERS AND THUNDERSTORMS NEAR THE SURFACE FRONT FROM JUST NORTH OF ALEXANDRIA TO LITTLE FALLS...RICE LAKE...AND EAU CLAIRE CONTINUES EARLY THIS MORNING. THIS BAND HAS DEVELOPED ON THE NOSE OF A 55-60 KT LLJ AND SHOULD BEGIN TO DIMINISH AS THE JET WEAKENS AND VEERS MORE EASTERLY. AS EXPECTED...THE GLOBAL MODEL DEPICTION FROM THE LAST FEW DAYS OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MN EARLY THIS MORNING WAS WAY OVERDONE ALTHOUGH THERE IS SOME ACCAS SCATTERED ABOUT AND EVEN A SMALL THUNDERSTORM OR TWO. MOST OF THE AREA WILL BE DRY UNTIL MID MORNING WHEN A MID LEVEL IMPULSE QUICKLY LIFTS NORTH ACROSS THE AREA. THERE MAY BE ENOUGH FORCING WITH IT TO GENERATE A BAND OF SHOWERS AND STORMS...WHICH MOST OF THE HI-RES MODEL GUIDANCE HAS A GOOD HANDLE ON. DO NOT BELIEVE ANY OF THIS WILL BE SEVERE...JUST SOME BRIEF HEAVY DOWNPOURS. THE MAIN ROUND OF STORMS WILL WAIT UNTIL A BIT LATER IN THE DAY WHEN THE UPPER AIR DISTURBANCE APPROACHES. THERE WILL LIKELY BE ENOUGH TIME AFTER THE MID MORNING ACTIVITY TO DESTABILIZE AGAIN AS TEMPERATURES RISE INTO THE 70S ACROSS SRN MN. IT IS TOUGH TO GAUGE HOW UNSTABLE THE ATMOSPHERE WILL BECOME WITH PRECIPITATION CONTAMINATING THE MODEL OUTPUT...BUT AS HEIGHT FALLS APPROACH AND BOUNDARY LAYER MOISTURE INCREASES BY LATE AFTERNOON...WILL SEE SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE FROM SOUTHWEST TO NORTHEAST. A FEW SEVERE STORMS ARE POSSIBLE MID AFTERNOON WHEN STORMS WILL BE MORE DISCRETE AND A POCKET OF 50-60 KT WINDS AT 700 MB QUICKLY PASSES OVERHEAD. OCCASIONAL SHOWERS AND STORMS WILL CONTINUE THROUGH TONIGHT. THE TRACK OF THE LOW HAS SHIFTED NORTH SLIGHTLY...SO RAISED TEMPS AND DEW POINTS QUITE A BIT IN THE WARM SECTOR ACROSS SRN MN AND PORTIONS OF WRN WI TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE LATER TODAY AND TONIGHT AS PWATS RISE INTO THE 1.25-1.4 INCH RANGE...OR NEAR RECORD TERRITORY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 400 AM CDT SUN APR 24 2016 FAIRLY ACTIVE EARLY IN THE PERIOD...WITH THREE UPPER LEVEL LOW PRESSURE SYSTEMS MOVING THROUGH THE AREA. TREND IS TOWARD COOLER THAN NORMAL CONDITIONS WITH SOME THREAT IF RAIN/SNOW MIX AND/OR FROST/FREEZING TEMPERATURES. INITIALLY...THE FIRST UPPER CIRCULATION IS MOVING THROUGH THE EASTERN PORTION OF THE AREA MONDAY. WE STILL SHOULD SEE A FAIRLY WARM/MOIST SECTOR ACROSS THE EASTERN CWA MONDAY MORNING...WITH THE CONTINUED THREAT OF SHOWERS/THUNDER. THE THUNDER THREAT SHOULD WANE QUICKLY INTO THE AFTERNOON OVER THE EAST AS THE LOW LIFTS OUT AND COLDER AIR FILTERS INTO THE AREA. WILL LIKELY SEE SOME MORNING HIGHS IN THE EAST...WITH READINGS FALLING IN THE AFTERNOON. THE SYSTEM LIFTS OUT BY TUESDAY MORNING. COLDER AIR MOVES IN MONDAY NIGHT...AND IF THERE IS ANY REMAINING MOISTURE WE COULD SEE SOME WET SNOW MIX IN WITH THE RAIN OVER THE FAR NORTHERN CWA MONDAY NIGHT. WE EXPECT MAINLY DRY CONDITIONS FOR TUESDAY...THE LULL BETWEEN THE NEXT TROUGH WHICH MOVES IN LATER TUESDAY NIGHT. THE LONGER TERM MODELS HANDLE THIS SYSTEM A BIT DIFFERENTLY WITH THE ECMWF A BIT FASTER INITIALLY THAN THE GFS BUT SLOWS ITS EASTERN PROGRESSION INTO THURSDAY AS IT WEAKENS IN THE MORE CONFLUENT FLOW OVER THE NORTHEAST CONUS. INSTABILITY WITH THIS NEXT TROUGH APPEARS RATHER LIMITED WITH THE COLDER AIR IN PLACE. WILL HOLD ONTO AN ISOLD THUNDER MENTION IN FAR SC MN TUESDAY NIGHT INTO WEDNESDAY. AS THIS TROUGH EXITS...THICKNESS AND THE LOWER BOUNDARY LAYER IS COLD ENOUGH FOR AT LEAST A RAIN/SNOW MIX AGAIN AS THE LOW EXITS WEDNESDAY NIGHT. SHOULDNT SEE ANYTHING REALLY STICK AS GROUND TEMPERATURES ARE WARMER AND PRECIPITATION SHOULD REMAIN MEAGER. FINALLY...THE LAST SYSTEM MOVES INTO THE AREA OVER THE WEEKEND. WILL HAVE TO SPREAD A CHANCE OF SHOWERS OVER THE AREA ON SATURDAY. THE ECMWF REMAINS A BIT SLOWER WITH THIS AS A SMALL SCALE BLOCK TRIES TO DEVELOP OVER SOUTHERN CANADA. THIS WOULD TRY AND LIMIT THE NORTHERN EXPANSE OF THE RAIN THREAT OVER THE AREA. WILL HAVE TO CONTINUE TO MONITOR MODEL TRENDS AND WILL MAKE ADJUSTMENTS IN AREAL COVERAGE AND TIMING AS NEEDED. THE BELOW NORMAL TEMPERATURE TREND WILL DEVELOP FROM MONDAY INTO NEXT WEEKEND. MOSTLY CLOUDY PERIOD WITH SEVERAL CHANCES FOR RAIN WILL MAKE FOR A TYPICAL EARLY SPRING FORECAST. THE WARMEST DAY LOOKS TO BE ON FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1237 PM CDT SUN APR 24 2016 A NEARLY STATIONARY FRONT STRETCHES FROM WEST CENTRAL MN THROUGH THE SOUTH METRO TO SOUTH OF KEAU. THE BOUNDARY WILL SLIP SLOWLY SOUTH THIS EVENING ALLOWING MVFR OR LOWER CEILINGS TO SETTLE ACROSS ALL OF CENTRAL MN AND MUCH OF WEST CENTRAL WI. THE METRO AREA WILL BE BODERLINE THIS EVENING THEN TREND LOWER OVERNIGHT. SHOWERS CHANCES EARLY THIS AFTERNOON WILL BE MOST NUMEROUS ACROSS CENTRAL MN AND WEST CENTRAL WI WITH MORE ROBUST THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MN LATE IN THE DAY AND PROGRESSING EASTWARD THIS EVENING. THE THUNDERSTORM ACTIVITY WILL LIKELY WANE OVERNIGHT AND TURN INTO A LARGE AREA OF SHOWERS/LIGHT RAIN WITH LESS THAN MVFR VISIBILITIES. MVFR OR LOWER CEILINGS AND VISIBILITIES WILL OCCUR ON MONDAY ALONG WITH SHOWERS AND ISOLATED THUNDERSTORMS AS A LOW PRESSURE SYSTEM MOVES SLOWLY EASTWARD ACROSS THE TAF SITES. WINDS THIS AFTERNOON AND EVENING WILL BE ENE AT 15-20 KNOTS NORTH OF THE BOUNDARY AND SSE 15-25 KNOTS SOUTH OF THE BOUNDARY. WIND SPEEDS WILL SLOWLY DIMINISH TONIGHT. KMSP...A FEW SHOWERS EARLY THIS AFTERNOON WITH MAINLY VFR CONDITIONS. THUNDERSTORMS CHANCES LOOK HIGH THIS EVENING WITH A TEMPO GROUP INSERTED. THEREAFTER...SHOWERS WILL DIMINISH FOR A TIME BUT THEM PICK BACK UP LATE IN THE NIGHT AND FOR EARLY MONDAY WITH IFR CONDITIONS LIKELY. /OUTLOOK FOR KMSP/ MON...MVFR/IFR WITH -SHRA ISOLATED TSRA. WIND NE 10-15KTS. TUE...VFR. WINDS E 10-15KTS. WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...RAH
Hazardous weather outlook, Apr 24, 12:19 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 PM CDT SUN APR 24 2016 MNZ054>070-073>078-082>085-091>093-WIZ023>028-251200- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1219 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION BE NEEDED OVER PORTIONS OF SOUTHERN MINNESOTA LATE THIS AFTERNOON OR EVENING. MNZ041>045-047>053-WIZ014>016-251200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK- 1219 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 24, 3:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 PM CDT SUN APR 24 2016
MNZ054-056-064-242115-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
347 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YELLOW MEDICINE...
SOUTHEASTERN LAC QUI PARLE AND CENTRAL CHIPPEWA COUNTIES...
AT 345 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER
YELLOW MEDICINE COUNTY BETWEEN CANBY AND GRANITE FALLS...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...CANBY...DAWSON...CLARKFIELD...WATSON...BOYD...PROVIDENCE...
HAZEL RUN...ST. LEO...MONTEVIDEO AIRPORT AND ASBURY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4474 9566 4472 9593 4466 9612 4465 9630
4504 9609 4507 9543
TIME...MOT...LOC 2045Z 209DEG 30KT 4481 9572
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:00 AM CDT | Special Weather Statement | MPX | Douglas | 45 min |
| Apr 24, 6:13 PM CDT | Special Weather Statement | MPX | Martin | 32 min |
| Apr 24, 6:41 PM CDT | Special Weather Statement | MPX | Martin | 34 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.